MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; NASAL AND SINUS ENDOSCOPES

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE; NASAL AND SINUS ENDOSCOPES
Model Number WA96200A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed due to a broken meniscus.In addition, there was a mirror dent on the distal end, the outer tube was bent, the lens in the optical system was broken, the labels were illegible, and there was debris under the eyepiece window.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that the glass was broken inside the tube of a telescope, 4 mm, 0°, connector for light guide on bottom, autoclavable.The event occurred during reprocessing.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over twelve (12) years since the subject device was manufactured.Based on the results of the investigation, the root cause could not be identified; however, it is likely that excessive use led to the malfunction, resulting in broken components, such as burst or broken plain glass in the tube.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 4 MM, 0°, CONNECTOR FOR LIGHT GUIDE ON BOTTOM, AUTOCLAVABLE
Common Device Name
NASAL AND SINUS ENDOSCOPES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17598464
Report Number9610773-2023-02311
Device Sequence Number6534860
Product Code EOB
UDI-Device Identifier04042761070027
UDI-Public04042761070027
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K944072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA96200A
Device Lot Number618526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown